Alert archive / Texas / Hard Freeze Warnings in 2021

Hard Freeze Warning 3, NWS Amarillo, TX

November 3, 202113 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this hard freeze warning at Nov 3, 2021, 1:20 PM CDT for 13 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Nov 4, 2021, 2:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 1:20 PM CDT (18:20 UTC)
In effect from
Nov 4, 2021, 2:00 AM CDT
Expired
Nov 4, 2021, 10:00 AM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS74 KAMA 031820
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
120 PM CDT Wed Nov 3 2021

OKZ002-003-TXZ001>010-012>014-040230-
/O.UPG.KAMA.FZ.A.0004.211104T0700Z-211104T1500Z/
/O.NEW.KAMA.HZ.W.0003.211104T0700Z-211104T1500Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-
Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray-
Including the cities of Lake Marvin, Dalhart, Glazier, Romero,
Conlen, Pampa, Canadian, Lora, Kingsmill, Gruver, Four Way,
Borger, Codman, Amarillo, Waka, Perryton, Panhandle, Ware,
Higgins, Masterson, Miami, White Deer, Booker, Wolf Creek Park,
Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth,
Skellytown, Dumas, Stratford, Follett, Beaver, Hartley, and
Guymon
120 PM CDT Wed Nov 3 2021

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 25 to 28 expected.

* WHERE...Portions of the Texas and Oklahoma Panhandle.

* WHEN...From 2 AM to 10 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TXZ011-015>019-317-040230-
/O.UPG.KAMA.FZ.A.0004.211104T0700Z-211104T1500Z/
/O.NEW.KAMA.FZ.W.0004.211104T0700Z-211104T1500Z/
Oldham-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Palo Duro
Canyon-
Including the cities of Bootleg, Goodnight, Wayside, Lela,
Umbarger, Wheeler, Briscoe, Canyon, Twitty, Shamrock, Claude,
Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State
Park, Hereford, Dawn, Washburn, and Clarendon
120 PM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 to 32 expected.

* WHERE...Armstrong, Deaf Smith, Donley, Oldham, Palo Duro Canyon, 
  Randall and Wheeler Counties.

* WHEN...From 2 AM to 10 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Guerrero
2 follow-up statements
059 
WWUS74 KAMA 040158
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
858 PM CDT Wed Nov 3 2021

OKZ002-003-TXZ001>010-012>014-041000-
/O.CON.KAMA.HZ.W.0003.211104T0700Z-211104T1500Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-
Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray-
Including the cities of Lake Marvin, Dalhart, Glazier, Romero,
Conlen, Pampa, Canadian, Lora, Kingsmill, Gruver, Four Way,
Borger, Codman, Amarillo, Waka, Perryton, Panhandle, Ware,
Higgins, Masterson, Miami, White Deer, Booker, Wolf Creek Park,
Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth,
Skellytown, Dumas, Stratford, Follett, Beaver, Hartley, and
Guymon
858 PM CDT Wed Nov 3 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT 
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Northern and central portions of the combined Texas and 
  Oklahoma Panhandle.

* WHEN...From 2 AM to 10 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.


&&

$$

TXZ011-015>019-317-041000-
/O.CON.KAMA.FZ.W.0004.211104T0700Z-211104T1500Z/
Oldham-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Palo Duro
Canyon-
Including the cities of Bootleg, Goodnight, Wayside, Lela,
Umbarger, Wheeler, Briscoe, Canyon, Twitty, Shamrock, Claude,
Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State
Park, Hereford, Dawn, Washburn, and Clarendon
858 PM CDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT 
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Armstrong, Deaf Smith, Donley, Oldham, Palo Duro Canyon, 
  Randall and Wheeler Counties.

* WHEN...From 2 AM to 10 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Ward
455 
WWUS74 KAMA 040753
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
253 AM CDT Thu Nov 4 2021

OKZ002-003-TXZ001>010-012>014-041500-
/O.CON.KAMA.HZ.W.0003.000000T0000Z-211104T1500Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-
Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray-
Including the cities of Lake Marvin, Dalhart, Glazier, Romero,
Conlen, Pampa, Canadian, Lora, Kingsmill, Gruver, Four Way,
Borger, Codman, Amarillo, Waka, Perryton, Panhandle, Ware,
Higgins, Masterson, Miami, White Deer, Booker, Wolf Creek Park,
Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth,
Skellytown, Dumas, Stratford, Follett, Beaver, Hartley, and
Guymon
253 AM CDT Thu Nov 4 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS 
MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Central and eastern Oklahoma Panhandle. Northern and 
  central Texas Panhandle.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TXZ011-015>019-317-041500-
/O.CON.KAMA.FZ.W.0004.000000T0000Z-211104T1500Z/
Oldham-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Palo Duro
Canyon-
Including the cities of Bootleg, Goodnight, Wayside, Lela,
Umbarger, Wheeler, Briscoe, Canyon, Twitty, Shamrock, Claude,
Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State
Park, Hereford, Dawn, Washburn, and Clarendon
253 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28.

* WHERE...Armstrong, Deaf Smith, Donley, Oldham, Palo Duro Canyon, 
  Randall and Wheeler Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

LG

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this hard freeze warning went out at Nov 3, 12:16 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 3, 12:16 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1216 PM CDT Wed Nov 3 2021

.AVIATION...

For the 18Z TAFs:

A couple more hours of MVFR conditions are expected for KAMA and
KGUY as clearing is coming in from the west. KDHT has already
cleared out, and this will slowly progress east through the day.
Eventually all three sites will be VFR by late this afternoon.
Light wind speeds are expected through this period as well.

Guerrero

&&

.PREV DISCUSSION... /Issued 553 AM CDT Wed Nov 3 2021/

AVIATION...12Z TAFS...
IFR/LIFR conditions expected to continue through 18z for KAMA and
KGUY, with MVFR conditions expected at KDHT. Main concern is cigs
below 1000ft for the LIFR/IFR cat's, but isolated drops in
visibility down to 1SM will be possible. 18-21z conditions should
improve to MVFR/VFR for all TAF sites with skies clearing from
21-03z time period. Later tonight after 06z there may be a chance
for freezing fog to occur at the TAF sites, but confidence is very
low to mention at this time.

Weber

&&

.AMA Watches/Warnings/Advisories...
TX...Freeze Watch from late tonight through Thursday morning for the
     following zones: Armstrong...Carson...Dallam...Deaf Smith...
     Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
     Duro Canyon...Potter...Randall...Roberts...Sherman...
     Wheeler.

OK...Freeze Watch from late tonight through Thursday morning for the
     following zones: Beaver...Texas.

&&

99/99
Hazardous weather outlook, Nov 3, 2:30 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
230 AM CDT Wed Nov 3 2021

OKZ001>003-TXZ001>020-317-032100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
230 AM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today through Tonight.

Freezing temperatures are likely across all but the far southeast
TX Panhandle tonight. Some areas may see a hard freeze.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Freezing temperatures are likely across all but the far southeast
TX Panhandle Thursday morning. Some areas may see a hard freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:52 AM CDTFreeze WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 13 more10 hr
Nov 3, 1:20 PM CDTFreeze WarningAMAArmstrong, Deaf Smith, Donley, Oldham, Randall, Wheeler21 hr

Nearby

Hard Freeze Warnings in Texas, 2021Hard Freeze Warnings in Oklahoma, 2021Every hard freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.